MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGMRET
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, when the rectum was resected during a laparoscopic low anterior resection, surgeon was informed that the jaws could not be opened.It was reported that the knife did not return to its original position when the rectum resection was attempted using the power handle and 45amt inserted from the lower right abdominal trocar under scope view.The knife could not be restored even after the handle was removed using the powered approach and re-attached.A release operation was performed using the manual adapter tool, but it was stiff and did not move.The adapter tool got damaged while it was turned.The surgeon decided to perform an additional resection, and an 11 cm vertical incision was added below the navel and the incision was opened with a wound retractor.Another new 45amt was used and tried to cut more inner the anus side of the initial separation line, but the firing stopped midway.An additional resection was performed using 60amt and the anal side was separated.The oral side was also resected with 60amt, the specimen was separated from the tissue, but the handle was outside of body with clamping the trocar, and the cartridge which clamped the tissue was in the surgical field.As they were unable to be removed, the connection part of the shaft was destroyed with a pliers and removed from the body.
 
Event or Problem Description
According to the reporter, when the rectum was resected during a laparoscopic low anterior resection, surgeon was informed that the jaws could not be opened.It was reported that the knife did not return to its original position when the rectum resection was attempted using the power handle and 45amt inserted from the lower right abdominal trocar under scopic view.The knife could not be restored even after the handle was removed using the powered approach and re-attached.A release operation was performed using the manual adapter tool, but it was stiff and did not move.The adapter tool got damaged while it was turned.The surgeon decided to perform an additional resection, and an 11 cm vertical incision was added below the navel and the incision was opened with a wound retractor.Another new 45amt was used and tried to cut more inner the anus side of the initial separation line, but the firing stopped midway.An additional resection was performed using 60amt and the anal side was separated.The oral side was also resected with 60amt, the specimen was separated from the tissue, but the handle was outside of body with clamping the trocar, and the cartridge which clam ped the tissue was in the surgical field.As they were unable to be removed ,the connection part of the shaft was destroyed with a pliers and removed from the body.Surgery was extended by 30 minutes or more due to device problem.
 
Additional Manufacturer Narrative
D10 concomitant medical product: sigadaptstnd signia (serial number: (b)(6), sigphandle signia (serial number: (b)(6), sigpshell signia (lot number: n1m0543y), egia60amt endo gia (lot number: n1m0391y), egia45amt endo gia (lot number: p1f1555) additional information: b5, d10, g1, g2, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the manual retract tool was broken.It was reported that the device broke.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if excessive torque is applied to the manual retract tool.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15002044
Report Number1219930-2022-02651
Device Sequence Number1563193
Product Code GDW
UDI-Device Identifier10884521543881
UDI-Public10884521543881
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGMRET
Device Catalogue NumberSIGMRET
Device Lot NumberC7F7401X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EGIA45AMT ENDO GIA (LOT NUMBER: P1F1555)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown